MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366480
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that damage / defects / foreign matter were found before use with bd vacutainer® sodium heparin (nh) blood collection tubes.The following information was provided by the initial reporter, "we have discovered a batch of heparin tubes that had a number of manufacturing defects.Date of awareness: 28 april 2020.Defects: cracked glass cane (one tube).Stopper deformation (one tube).Stopper deformation with embedded foreign matter (one tube)." 4 occurrences were reported.
 
Additional Manufacturer Narrative
H.6.Investigation summary : bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for fm on the stopper, defective stopper molding and defective glass forming with the incident lot was observed.Additionally, evaluation of the customer samples was performed and fm on the stopper, defective stopper molding and defective glass forming was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.
 
Event or Problem Description
It was reported that damage / defects / foreign matter were found before use with bd vacutainer® sodium heparin¿ (nh) blood collection tubes.The following information was provided by the initial reporter, "we have discovered a batch of heparin tubes that had a number of manufacturing defects.Date of awareness: (b)(6) 2020 defects: cracked glass cane (one tube); stopper deformation (one tube); stopper deformation with embedded foreign matter (one tube)".4 occurrences were reported.

Brand Name
BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10061835
Report Number1917413-2020-00440
Device Sequence Number3753286
Product Code JKA
UDI-Device Identifier50382903664806
UDI-Public50382903664806
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Model Number366480
Device Catalogue Number366480
Device Lot Number9036725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;